Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 144, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2009, 12:59 AM MDT for El Paso County, Colorado. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 12:59 AM MDT (06:59 UTC)
- Expired
- Aug 10, 2009, 2:00 AM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:00 AM MDT | HAIL 1 | 3 W Falcon, CO | |
| Aug 10, 1:09 AM MDT | HAIL 1 | 3 W Falcon, CO | HAIL BEGAN APPROXIMATELY 1257 AM |
| Aug 10, 1:32 AM MDT | HAIL 0.75 | 3 E Falcon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2871 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 100659 SVRPUB COC041-100800- /O.NEW.KPUB.SV.W.0144.090810T0659Z-090810T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1259 AM MDT MON AUG 10 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES EAST CENTRAL COLORADO SPRINGS... * UNTIL 200 AM MDT... * AT 1259 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR EXTREME EAST CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... EASTERN PORTIONS OF COLORADO SPRINGS. FALCON. PEYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3912 10462 3912 10423 3880 10457 3885 10475 TIME...MOT...LOC 0659Z 205DEG 14KT 3892 10463 $$
5 follow-up statements
000 WWUS55 KPUB 100709 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 109 AM MDT MON AUG 10 2009 COC041-100800- /O.CON.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/ EL PASO CO- 109 AM MDT MON AUG 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR NORTH CENTRAL EL PASO COUNTY... AT 107 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR FALCON...OR 11 MILES NORTHEAST OF COLORADO SPRINGS... AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... NORTHEAST COLORADO SPRINGS. FALCON. PEYTON. QUARTER SIZE HAIL HAS BEEN REPORTED IN FALCON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3912 10462 3912 10423 3880 10457 3885 10475 TIME...MOT...LOC 0708Z 205DEG 14KT 3894 10461 $$
000 WWUS55 KPUB 100722 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 122 AM MDT MON AUG 10 2009 COC041-100800- /O.CON.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/ EL PASO CO- 122 AM MDT MON AUG 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR NORTH CENTRAL EL PASO COUNTY... AT 119 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. ONE STORM WAS CENTERED NEAR FALCON...OR 11 MILES EAST OF COLORADO SPRINGS...AND THE OTHER STORM WAS CENTERED 5 MILES NORTHWEST OF PEYTON. THESE STORMS WERE MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FALCON. PEYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3912 10462 3912 10423 3880 10457 3885 10475 TIME...MOT...LOC 0720Z 224DEG 13KT 3892 10461 $$
000 WWUS55 KPUB 100729 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 129 AM MDT MON AUG 10 2009 COC041-100800- /O.CON.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/ EL PASO CO- 129 AM MDT MON AUG 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR NORTH CENTRAL EL PASO COUNTY... AT 128 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR FALCON...OR 12 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FALCON. PEYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3885 10472 3912 10459 3912 10423 3880 10457 TIME...MOT...LOC 0729Z 232DEG 11KT 3890 10458 $$
000 WWUS55 KPUB 100747 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 147 AM MDT MON AUG 10 2009 COC041-100800- /O.CON.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/ EL PASO CO- 147 AM MDT MON AUG 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR NORTH CENTRAL EL PASO COUNTY... AT 146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 4 MILES EAST OF FALCON...OR 15 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS EAST OF FALCON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3892 10464 3912 10459 3912 10423 3886 10450 TIME...MOT...LOC 0746Z 232DEG 11KT 3894 10453 $$
000 WWUS55 KPUB 100800 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 AM MDT MON AUG 10 2009 COC041-100811- /O.EXP.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/ EL PASO CO- 200 AM MDT MON AUG 10 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY EXPIRES AT 200 AM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM MDT MONDAY MORNING FOR SOUTHEASTERN COLORADO. LAT...LON 3892 10464 3912 10459 3912 10423 3886 10450 TIME...MOT...LOC 0747Z 232DEG 11KT 3894 10453 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:00 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 9, 9:00 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 900 PM MDT SUN AUG 9 2009 .UPDATE... UPDATED FORECAST TO SHAVE OFF SEVERE THUNDERSTORM POTENTIAL FOR SOUTHERN AREAS OF SOUTHEAST PLAINS. LATEST 00Z NAM SUGGESTS AREA OF CONVECTION OVER KDEN MAY EXPAND AND DROP SOUTHEASTWARD ACROSS PORTIONS OF EASTERN EL PASO...NORTHERN CROWLEY AND PORTIONS OF KIOWA COUNTY AFTER 06Z. THIS IS IN RESPONSE TO INCOMING SHORTWAVE ACROSS NW CO...AND CORRESPONDING STRENGTHENING OF LOW LVL JET. JUXTAPOSITION OF THESE PARAMETERS APPEARS TO HAVE SHIFTED A BIT NORTH IN 00Z RUN...THUS THE REASON FOR THE UPDATE. WATCHING NICE OUTFLOW BOUNDARY FROM EARLIER NE CO CONVECTION HEADING SOUTH TOWARDS THE AREA. THIS FEATURE HAS BECOME OBSCURED BY CONVECTION OVER THE KDEN AREA AS OF 03Z. DISTANCE SPEED TOOL SUGGESTS THIS BOUNDARY MAY HIT PALMER DVD AROUND THE 05Z-06Z TIME FRAME WHICH MAY ALSO HELP TO FIRE OFF THUNDERSTORMS ACROSS EL PASO COUNTY. WFO PUB WILL CONTINUE TO MONITOR. -KT && .PREV DISCUSSION... /ISSUED 243 PM MDT SUN AUG 9 2009/ SHORT TERM... (TONIGHT AND MONDAY) ..ISOLD SVR TODAY/EVENING WITH BETTER CHANCE TOMORROW AFTERNOON... CURRENTLY...COOL FRONT HAS MADE IT INTO NE NEW MEXICO. WEAK UPSLOPE FLOW WAS DEVELOPING ACROSS THE PLAINS WITH DWPTS IN THE 50S. THE MOISTURE IS NOT ALL THAT DEEP AS DWPTS AT LA VETA PASS WERE STILL IN THE TEENS. OVER THE MTNS IT IS QUITE DRY WITH DWPTS IN THE TEENS AND 20S. NO CLOUDS WERE OVER THE MTNS AT 1 PM...AND THE PLAINS WERE ALSO PRETTY MUCH CLOUD FREE. SHORT WAVE WHICH WILL LIKELY GET THINGS GOING LATER TODAY/EVENING WAS CURRENTLY OVER SALT LAKE UT. A BIT OF A MONSOON FEED NOTED FROM OLD MEX ACROSS NM INTO SW KS. A BAND OF SHOWERS HAS BEEN ASSOCIATED WITH THIS FEATURE THROUGH THE MORNING. VERY DRY AIR NOTED OVER REGION PER WAT VAP IMGY. REST OF TODAY AND TONIGHT...SFC PRES GRAD FCST TO GRADUALLY INCREASE AND THIS SHOULD KEEP THE LLVL MSTR OVER THE PLAINS. WINDS AT 700 ARE NOT ALL THAT STRONG SO DO NOT ANTICIPATE THE DRIER AIR TO MIX DOWN. WE ARE ON THE BACKSIDE OF THE JET LIFTING OUT AND SOME IMPLIED UPWARD VV WILL MOVE OVER THE REGION LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. SPC MESO ANALYSIS EARLY THIS AFTERNOON WAS INDICATING 1000-2000 J/KG OF MEAN LAYER CAPE ALONG WITH 40-50 KNOTS OF DEEP SHEAR (ALONG WITH A CONSIDERABLE AMOUNT OF CIN)...SO THE POTENTIAL FOR SVR WX IS STILL WITH US. THE 2000Z UPDATE DID NOT CHANGE...ALTHOUGH THE POTENTIAL FOR LARGER HAIL HAS DECREASED. ISOLD TORNADOES WERE STILL IN THE TEXT DISCUSSION. LATEST 18Z RUC FCST WANTS TO BREAK OUT PRECIP OVER THE FAR E PLAINS. ALTHOUGH POSSIBLE...I DO NOT SEE ANY BOUNDARIES IN THE DATA THAT THIS CONVECTIVE INITIATION WILL FOCUS ON...SO I AM NOT TOO CONFIDENT ON THIS SOLUTION. A MORE BELIEVABLE SOLUTION MAY BE CONVECTION FORMING LATE OVER THE PIKE PEAK/PALMER DVD REGION...WITH THIS CONVECTION MOVG EAST WITH TIME. GIVEN THE CURRENT VARIABLES OVER US...ANY CONVECTION LATE THIS AFTERNOON AND EARLY EVENING WILL BE ISOLD AT BEST...BUT IF GOES AND CAN SUSTAIN ITSELF...IT WILL BE SVR WITH HAIL LIKELY. FOR LATER TONIGHT...NAM AND GFS BREAK OUT PRECIP ACROSS THE E PLAINS THIS DURING THE LATE EVENING HOURS AND MOVE THE CONVECTION E. GFS IS FARTHER N (NE CO) WHILE NAM IS FARTHER S OVER EC CO. FOR NOW...GIVEN JET LOCATION AND WAA AT 700...DECIDED TO HAVE HIGHEST POPS TONIGHT OVER THE PALMER DVD EASTWARD (KIOWA CNTY)...AND LEFT THE REMAINDER AREA IN ISOLD POPS. AS FOR CLOUDS...THERES A PRETTY DECENT CHANCE WE WILL SEE A LOW OVCST TOMORROW MORNING...ESPECIALLY IF CONVECTION DOES FIRE OVER THE E PLAINS LATER TONIGHT. TOMORROW...BETTER THREAT OF SCTD STRONG CONVECTION. ALTHOUGH AREA NOT OUTLOOKED ATTM...DEEPER MSTR ALONG WITH CAPE VALUES IN THE 1500-2500 J/KG RANGE AND SHEAR 30-40 KNTS...ALONG WITH A MORE WELL DEFINED DISTURBANCE MOVG ACROSS (CURRENTLY LOCATED OVER N CA AS I WRITE) SHOULD BRING A THREAT OF SCTD SVR TO THE E PLAINS TOMORROW AFTERNOON. COULD SEE SOME SVR AS FAR W AS E SLOPES OF MTNS WITH BETTER THREAT OVER THE E PLAINS E OF THE INTERSTATE. /34 LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) ISSUES FOR THE LONGER TERM CYCLE ARE TEMPERATURES AND POPS. RECENT LONGER TERM COMPUTER MODELS SUGGEST THAT UPPER RIDGE CENTERED OVER WESTERN AND CENTRAL NEW MEXICO FROM MONDAY NIGHT INTO THURSDAY WILL ATTEMPT TO EDGE EAST INTO EASTERN NEW MEXICO/WEST TEXAS FROM FRIDAY INTO NEXT SUNDAY. IN ADDITION...12Z/9TH ECMWF PAINTS UNSEASONAL UPPER LOW MOVING INTO WESTERN COLORADO BY NEXT MONDAY(AUGUST 17TH 2009)...I.E. JUST OUTSIDE MY CURRENT LONG TERM CYCLE. WFO PUEBLO WILL CONTINUE TO MONITOR. IN ADDITION...NORTH TO NORTHEASTERLY SURGES PROJECTED TO MOVE ACROSS EASTERN PORTIONS OF THE CWFA MONDAY AND MONDAY NIGHT AND THEN AGAIN FROM LATE IN THE WEEK INTO NEXT WEEKEND. FAVORABLE ATMOSPHERIC MOISTURE PROFILES FOR POPS SHOULD BE NOTED OVER PORTIONS OF THE CWFA FROM MONDAY NIGHT INTO TUESDAY NIGHT AND THEN AGAIN FROM FRIDAY NIGHT INTO NEXT SUNDAY...WHICH IS WHERE HIGHEST POPS WILL RESIDE IN GRIDS/ZONES. FINALLY...GENERALLY ABOVE SEASONAL MID-AUGUST TEMPERATURES ANTICIPATED FROM WEDNESDAY INTO FRIDAY WITH NEAR TO BELOW SEASONAL TEMPERATURES PROJECTED ON TUESDAY AND THEN AGAIN BY NEXT WEEKEND. AVIATION... MAIN CONCERN WILL BE LOW CLOUDS TONIGHT OVER KCOS AND KPUB. ADDITIONAL CONCERNS WILL BE ISOLD SVR THREAT WITH LARGE HAIL AT KCOS AND KPUB LATER THIS AFTERNOON AND TOMORROW AFTERNOON. CIGS MAIN CONCERN FOR KCOS AND KPUB LATER TONIGHT/TOMORROW MORNING. MCS IS FCST OVER E CO AGAIN LATER TONIGHT AND THIS WILL SHOVE ANOTHER BOUNDARY S ACROSS THE REGION....BRINGING A THREAT OF LOW CIGS. BELIEVE IT WILL BE SIMILAR TO THIS MORNING WITH CIGS IN THE BKN010 RANGE. CIGS SHOULD BREAK UP BY MID MORNING. WILL WAIT TIL 18Z NAM RUN AND ADJUST TAFS ATTM. ISOLD STRONG CONVECTION ALSO POSSIBLE TODAY WITH A BETTER CHANCE TOMORROW AFTERNOON. COULD SEE SOME LARGER HAIL WITH ANY STORMS NEXT 2 DAYS. ACTIVITY IS EXPECTED TO BE ISOLD SO I DO NOT PLAN TO MENTION TSRA EXPLICITLY IN TAF FOR NOW. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/50
Hazardous weather outlook, Aug 9, 9:15 PM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 915 PM MDT SUN AUG 9 2009 COZ058>089-093>099-110315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 915 PM MDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS COULD STILL DEVELOP ACROSS THE SOUTHEAST PLAINS OVERNIGHT. UP UNTIL MIDNIGHT...A FEW OF THE STORMS COULD BE SEVERE...PRODUCING HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE AREA WITH THE GREATEST THREAT FOR SEVERE WEATHER EXTENDS FROM NORTHEAST EL PASO COUNTY...SOUTHEAST ACROSS CROWLEY COUNTY...INTO KIOWA... NORTHERN BENT AND NORTHERN PROWERS COUNTIES. VERY HEAVY RAIN MAY ALSO ACCOMPANY THE STRONGER STORMS WITH LOCALIZED RAINFALL AMOUNTS OF UP TO 2 INCHES FALLING IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. THEN FOR FRIDAY AND SATURDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS UP TO 45 MPH. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL. ON MONDAY THERE IS THE POSSIBILITY THAT ONE OR TWO STORMS WILL BECOME SEVERE...WITH HAIL THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THROUGH THE NIGHT. 50/50
In the hours before
Special weather statement, Aug 10, 12:46 AM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1246 AM MDT MON AUG 10 2009 COZ084-085-100715- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 1246 AM MDT MON AUG 10 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...EASTERN COLORADO SPRINGS. AT 1245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EXTREME EAST CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... EASTERN PORTIONS OF COLORADO SPRINGS. PEYTON. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:49 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.